However, a review of a United Kingdom medical record database found no evidence that the use of 5-alpha reductase inhibitors independently increase the risk for ED. In 71,849 men with benign prostatic hyperplasia (BPH), the risk of ED was not increased with the use of finasteride or dutasteride only (odds ratio [OR] 0.94), or a 5-alpha reductase inhibitor plus an alpha blocker (OR 0.92) compared with an alpha blocker only. In addition, the risk of ED was not increase in 12 346 men prescribed finasteride 1 mg for alopecia, compared with unexposed men with alopecia (OR 0.95). The risk of ED did increase with longer duration of BPH, regardless of drug exposure. [48]
Treatment involves addressing the underlying causes, lifestyle modifications, and addressing psychosocial issues.[2] In many cases, a trial of pharmacological therapy with a PDE5 inhibitor, such as sildenafil, can be attempted. In some cases, treatment can involve inserting prostaglandin pellets into the urethra, injecting smooth muscle relaxants and vasodilators into the penis, a penile prosthesis, a penis pump, or vascular reconstructive surgery.[2][3]
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×